MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293052030
Medical Device Problem Codes Bent (1059); Occlusion Within Device (1423); Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Returned product consisted of an innova self-expanding stent delivery system (sds).The outer shaft, mid-shaft and the remainder of the device were checked for damage.The returned device showed that all the shafts were separated from the handle.The outer sheath showed multiple kinks throughout the sheath.The mid-shaft showed multiple kinks throughout the shaft length.The proximal inner and the inner liner showed a kink/damage approximately 14cm from the distal end of the proximal liner.The stent damage could not be confirmed due to the stent not being returned.The pull rack was loose inside of the handle.The handle was separated for inspection of internal damage.It was noticed that the mid-shaft was pulled out of the retainer clip.The inner liner was separated from the cuff bond.The pawl spring showed no damage.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description
It was reported that there were deployment issues and the stent became damaged resulting in thrombosis in the stent and amputation of the limb.The 95% stenosed target lesion was located in the mildly tortuous, heavily calcified, left superficial femoral artery (sfa).Vascular access was obtained through a contralateral approach and the lesion was pre-dilated.A v-18 wire, 70mm 6 fr non-bsc access sheath, and 5 x 200 x 130 innova¿ stent were selected for the procedure.Deployment was initiated and normal force was required to turn the thumbwheel.During deployment in the distal portion of the artery, the outer sheath was not retracting with the thumb clicks on handle.The outer sheath was barely moving off of the long stent.The stent was unable to deploy through the normal mechanism of thumbwheel and pull grip at after about 60mm of deployment.So, the physician attempted a pin and pull mechanism and the distal 40-60mm of the stent accordioned down on the distal part of the vessel.The physician was pulling on the device and when he was pulling on the handle, was able to remove the handle and the outer sheath.The outer stent sheath came out and the inner silver liner remained.The catheter was still in the body, so he pulled that out and then ended up stretching a portion of the stent throughout the entire sfa from about the mid sfa to the ostium.The artery was open, the stent was left behind, and no further action was completed.No kinks were observed on the catheter and the stent did not fracture.The procedure was stopped after this stent event.There were no patient complications during the procedure and the patient was fine.However, post-procedure, the stent clotted off and the patient had to have an amputation.The stent became clotted in the distal accordionned portion and there was a loss of distal blood flow.A below the knee amputation was performed on (b)(6) 2017.The patient was stable in a rehab facility as of (b)(6) 2017.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6854911
Report Number2134265-2017-08775
Device Sequence Number16333916
Product Code NIP
UDI-Device Identifier08714729873976
UDI-Public(01)08714729873976(17)20200511(10)20616298
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2020
Device Model NumberH74939293052030
Device Catalogue Number39293-05203
Device Lot Number20616298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2017
Initial Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR